MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH BIOLOX OPTION, HEAD, XL, 32/+7, TAPER 12/14; BIOLOX OPTION CERAMIC FEMORAL HEAD SYSTEM, MODEL 8777 SERIES

ZIMMER SWITZERLAND MANUFACTURING GMBH BIOLOX OPTION, HEAD, XL, 32/+7, TAPER 12/14; BIOLOX OPTION CERAMIC FEMORAL HEAD SYSTEM, MODEL 8777 SERIES
Model Number N/A
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Ambulation or Postural Difficulties (2544)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical products: femoral stem 12/14 neck taper plasma sprayed press-fit cementless size 13.5 standard offset; catalog#: 00-7711-013-00; lot#: 61118280.Shell porous with cluster holes 48 mm; catalog#: 00-6202-048-22; lot#: 61210891.Liner 20 degree elevated rim 32 mm i.D.For use with 48 mm o.D.Shell; catalog#: 00-6320-048-32; lot#: 64079878.Bone screw self-tapping 6.5 mm dia.40 mm length; catalog#: 00-6250-065-40; lot#: 63556534.Therapy date: unknown.The manufacturer received other source documents for review.The manufacturer did not receive the device for investigation.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Patient received initial total hip arthroplasty on the right side and underwent revision surgery due to pain, metal related pathology and a fractured poly.After revision surgery patient continuous to experience pain, weakness and gait impairment requiring use of cane while ambulating.
 
Additional Manufacturer Narrative
Investigation results were made available.Additional: h2, h6 correction: b4, b5, g3, g6, h10.Review of event description: it was reported that the patient had a right total hip arthroplasty performed on (b)(6) 2009 and underwent revision surgery on (b)(6) 2019.After revision surgery patient continues to have pain, weakness, and gait impairment requiring use of a cane while ambulating.Review of received data: no medical data relevant to the case has been received.Due diligence: no further "due diligence" required as all required information to support the conclusion is available or was already requested.Product evaluation: the biolox head remains implanted; therefore, the product evaluation could not be performed.Review of product documentation: device purpose: all involved devices are intended for treatment.Product compatibility: the compatibility check was performed from www.Productcompatibility.Zimmer.Com and showed that the product combination was approved by zimmer biomet.Dhr review: review of the device history records identified no deviations or anomalies during manufacturing.Conclusion: it was reported that the patient had a right total hip arthroplasty performed on (b)(6) 2009 and underwent revision surgery on (b)(6) 2019.After revision surgery patient continues to have pain, weakness, and gait impairment requiring use of a cane while ambulating.The device remains implanted.Medical records of the reported pain and difficulty in walking following the revision surgery are not available.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).Based on the provided information the reported event cannot be confirmed.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).
 
Event or Problem Description
No event update.Investigation results are now available.

Brand Name
BIOLOX OPTION, HEAD, XL, 32/+7, TAPER 12/14
Common Device Name
BIOLOX OPTION CERAMIC FEMORAL HEAD SYSTEM, MODEL 8777 SERIES
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key11957552
Report Number0009613350-2021-00264
Device Sequence Number14640662
Product Code LZO
UDI-Device Identifier00889024430501
UDI-Public00889024430501
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K073567
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number00-8777-032-04
Device Lot Number2931440
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/10/2021
Supplement Date Received by Manufacturer10/05/2021
Initial Report FDA Received Date06/08/2021
Supplement Report FDA Received Date10/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization;
Patient Weight78